Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On sequential analytic groups


Author: Alexander Y. Shibakov
Journal: Proc. Amer. Math. Soc. 145 (2017), 4087-4096
MSC (2010): Primary 54D55, 54H05; Secondary 54A20
DOI: https://doi.org/10.1090/proc/13514
Published electronically: March 27, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We answer a question of S. Todorčević and C. Uzcátegui from their 2005 work by showing that the only possible sequential orders of sequential analytic groups are $ 1$ and $ \omega _1$. Other results on the structure of sequential analytic spaces and their relation to other classes of spaces are given as well. In particular, we provide a full topological classification of sequential analytic groups by showing that all such groups are either metrizable or $ k_\omega $-spaces, which, together with a result by Zelenyuk, implies that there are exactly $ \omega _1$ non-homeomorphic analytic sequential group topologies.


References [Enhancements On Off] (What's this?)

  • [1] Taras Banakh and Lubomyr Zdomskyĭ, The topological structure of (homogeneous) spaces and groups with countable $ \rm cs^*$-character, Appl. Gen. Topol. 5 (2004), no. 1, 25-48. MR 2087279, https://doi.org/10.4995/agt.2004.1993
  • [2] Doyel Barman and Alan Dow, Proper forcing axiom and selective separability, Topology Appl. 159 (2012), no. 3, 806-813. MR 2868880, https://doi.org/10.1016/j.topol.2011.11.048
  • [3] Eric K. van Douwen, The product of a Fréchet space and a metrizable space, Topology Appl. 47 (1992), no. 3, 163-164. MR 1192305, https://doi.org/10.1016/0166-8641(92)90026-V
  • [4] Eric K. van Douwen, The integers and topology, Handbook of set-theoretic topology, North-Holland, Amsterdam, 1984, pp. 111-167. MR 776622
  • [5] M. Hrušák and U. A. Ramos-García, Malykhin's problem, Adv. Math. 262 (2014), 193-212. MR 3228427, https://doi.org/10.1016/j.aim.2014.05.009
  • [6] V. Kannan, Ordinal invariants in topology, Mem. Amer. Math. Soc. 32 (1981), no. 245, v+164. MR 617500, https://doi.org/10.1090/memo/0245
  • [7] Alexander S. Kechris, Classical descriptive set theory, Graduate Texts in Mathematics, vol. 156, Springer-Verlag, New York, 1995. MR 1321597
  • [8] Kenneth Kunen, Set theory, Studies in Logic and the Foundations of Mathematics, vol. 102, North-Holland Publishing Co., Amsterdam-New York, 1980. An introduction to independence proofs. MR 597342
  • [9] E. Michael, $ \aleph _{0}$-spaces, J. Math. Mech. 15 (1966), 983-1002. MR 0206907
  • [10] Peter J. Nyikos, Metrizability and the Fréchet-Urysohn property in topological groups, Proc. Amer. Math. Soc. 83 (1981), no. 4, 793-801. MR 630057, https://doi.org/10.2307/2044256
  • [11] Roberto Peirone, Regular semitopological groups of every countable sequential order, Topology Appl. 58 (1994), no. 2, 145-149. MR 1283584, https://doi.org/10.1016/0166-8641(94)90127-9
  • [12] I. Protasov and E. Zelenyuk, Topologies on groups determined by sequences, Mathematical Studies Monograph Series, vol. 4, VNTL Publishers, Lviv, 1999. MR 1718814
  • [13] A. Shibakov, No interesting sequential groups, preprint, arXiv:1604.08868 [math.GN]
  • [14] Alexander Shibakov, Sequential topological groups of any sequential order under CH, Fund. Math. 155 (1998), no. 1, 79-89. MR 1487989
  • [15] Alexander Shibakov, Metrizability of sequential topological groups with point-countable $ k$-networks, Proc. Amer. Math. Soc. 126 (1998), no. 3, 943-947. MR 1443165, https://doi.org/10.1090/S0002-9939-98-04139-2
  • [16] Stevo Todorčević, Analytic gaps, Fund. Math. 150 (1996), no. 1, 55-66. MR 1387957
  • [17] S. Todorčević and C. Uzcátegui, Analytic $ k$-spaces, Topology Appl. 146/147 (2005), 511-526. MR 2107168, https://doi.org/10.1016/j.topol.2003.09.013
  • [18] Stevo Todorčević and Carlos Uzcátegui, Analytic topologies over countable sets, Topology Appl. 111 (2001), no. 3, 299-326. MR 1814231, https://doi.org/10.1016/S0166-8641(99)00223-0
  • [19] E. G. Zelenyuk, Topologies on groups, defined by compacta, Mat. Stud. 5 (1995), 5-16, 124 (Russian, with English and Russian summaries). MR 1691086

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 54D55, 54H05, 54A20

Retrieve articles in all journals with MSC (2010): 54D55, 54H05, 54A20


Additional Information

Alexander Y. Shibakov
Affiliation: Department of Mathematics, Tennessee Tech. University, 110 University Drive, Cookeville, Tennessee 38505
Email: ashibakov@tntech.edu

DOI: https://doi.org/10.1090/proc/13514
Keywords: Analytic space, topological group, sequential space
Received by editor(s): January 7, 2016
Received by editor(s) in revised form: January 19, 2016, January 21, 2016, and October 1, 2016
Published electronically: March 27, 2017
Communicated by: Mirna Džamonja
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society